Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I was on Erythromycin for around 8 months;

For the first 3 months I was on a fairly low dosage to begin with; this made no difference to my skin whatsoever (I have mild-moderate acne). The my doctor upped the dose for the second 3 months, then it was put up again. After 8 months, I was on the maximum dose, and it didn't have the slightest impact on my acne.

That's not to say it would be like that for everyone; but as far as I'm aware it's not a particularly strong antibiotic. My doctor told me that apparently there are lots of strains of bacteria that are resistant to Erythromycin, which is why in some cases it may not work.

Incidentally, I was also put on Doxycycline, Oxytetracycline and Clindamycin, and none of those worked for me either.

Share this post


Link to post
Share on other sites

Part of the reason that some antibiotics don't work for me anymore is the fact that I built up an immunity. The doctor put me on Erythromycin a few months ago and it just made me nauseous. It was extremely hard for me to eat any food with it or keep it down afterwards. As far as results, I really didn't see any.

Share this post


Link to post
Share on other sites

I was on this for 7 months and it had no effect on my face at all, though it did clear my back up. Also dunno if everyone experiences this but it always made me feel slightly sick, not life threatening but very annoying!

Share this post


Link to post
Share on other sites

well I got an allergic reaction...arms and back are covered with that rash that looks like acne...

anyone knows if it will go away without treatment? I stopped taking the antibiotic now...

I can't even wear short sleeve shirts now! -((

Share this post


Link to post
Share on other sites

I believe I was on this... correct me if I'm wrong but it's a pasty white topical prescription, right?

My parents claimed it worked great for me, but I think they just said that. There are many OTC products that have worked better for me. This stuff left thick white residue and my face felt all crusty while it was on. The only good thing was that when I washed in the morning after the night I put it on, my face felt very nice- not oily or dry- just perfect.

However, due to the discouraging results and discomfort it caused while on my skin, I would never go back to it.

Share this post


Link to post
Share on other sites

I take it you're on the oral kind of Erythromycin? I was on the oral kind, it just made me break out with the 'acne-like' rash on my nose and the surrounding area after about 1.5 weeks of taking it, I have now stopped and it has almost completely subsided.

Share this post


Link to post
Share on other sites

i was an erythromycin. the tablets were huge to swallow! i don't think i liked it much, i like doxycycline a lot better.

& oh my, that sucks about your arm rashes. if you haven't already, spread a bunch of hydrocortisone over it, it's really soothing!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×